question-icon

Is it normal to have delayed periods after taking I pill?

default
Posted on Mon, 1 Jun 2015
Question: Hi. I had unprotected sex with my bf on 5 of april . i took ipill after few hours and just after 7 days that means on 12 of april i had some kind of bleeding for 2 days .. my mansuration cycle was due for 27th of april but its already 10th may and i am still not hving my periods .. can u please suggest me whats wrong and why m not getting my periods.is there any chance of me being pregnent.
doctor
Answered by Dr. Richa Agarwal (44 minutes later)
Brief Answer:
Period is delayed due to side effects of I-pill.

Detailed Answer:
Hello dear,

Thanks for trusting us about your health care.
I can understand your concern.
Your period may be delayed due to side effects of I-pill due to hormonal imbalance( It contains high doses of hormone in it).
As you are already missed your period from last 13 days, you should first get a home urine pregnancy test to rule out pregnancy ( though the chances of pregnancy are low).
So please get back to us with your test results.
Hope it is useful, feel free to discuss more questions.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (15 hours later)
Hi
Well i did try UPT after you suggested me and the result is negative.. so if there is nothing worng then why m i not getting my periods
doctor
Answered by Dr. Richa Agarwal (37 minutes later)
Brief Answer:
Due to hormonal imbalance.

Detailed Answer:
Hello dear,

As your pregnancy test is negative than chances of pregnancy are not there in your case.
Please do not get worried and wait for your menses as it is delayed due to hormonal imbalance ( cause by I- pill).
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (7 hours later)
Hi mam
Can u please give me some idea that when ill i get my menses .. is it that my cycle has changed from the 12th as i told you that after 7 days of taking ipill i had bleeding for 2 days .. from the 12th to 14th . Does that mean my cycle has chnged to 12th ?
doctor
Answered by Dr. Richa Agarwal (2 hours later)
Brief Answer:
Cycle predictions is quite difficult.

Detailed Answer:
Hello dear,

I can understand your concerns but cycle predictions is quite didifficult after taking I-pill.
Bleeding on 12- 14 th is a withdrawal bleeding due to side effects of I-pill, but your cycle occurs on that date next time it can not be predictable.
Usually it delayed your cycles for 7-14 days.
Hope it is useful, feel free to discuss more.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3828 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it normal to have delayed periods after taking I pill?

Brief Answer: Period is delayed due to side effects of I-pill. Detailed Answer: Hello dear, Thanks for trusting us about your health care. I can understand your concern. Your period may be delayed due to side effects of I-pill due to hormonal imbalance( It contains high doses of hormone in it). As you are already missed your period from last 13 days, you should first get a home urine pregnancy test to rule out pregnancy ( though the chances of pregnancy are low). So please get back to us with your test results. Hope it is useful, feel free to discuss more questions. Good luck. Regards